MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil (lot # 224589577) premature detachment occurred.The implant coil was removed from the patient.The doctor removed the coil before he inserted the coil into the microcatheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was not administered during the procedure.It was reported for lot # (224718884) the axium coil tip was broken.It was reported the axium coil have coil kink/damage.There was no friction or difficulty during testing.The continuous flush was administered during the procedure.The physician did not attempt to reposition the coil during the procedure.  it was reported the solitaire ab did not detach.The physician attempted to detach the stent with the detachment box 10 times.It was 1 hour long for each attempt.The detachment box was in re-use condition.The detachment cable was in brand-new out of box condition.There was no damage to the detachment box.The catheter tip was located 50 cm from the detachment zone during the detachment attempt.The needle used during the detachment was a 20 gauge.The needle was placed in the femoral.The physician did use a new battery during the detachment.The detachment box display was as indicated in the ifu.The black cable was connected to the needle.The red cable was connected to the pusher wire.The pushwire was on a dry, clean surface.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Continuation of d10: product id apb-1-2-hx-es (lot: 224718884); product type: ; implant date n/a; explant date n/a product id sab-6-20 (lot: b276461); product type: ; implant date ; explant date medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received reporting the procedure being performed was coil assistant stent.Vessel tortuosity was moderate.No patient symptoms or further complications were reported as a result of this event.The cause of the coil kink/damage was not determined.There were no issues that resulted in the damage that was found.(b)(6) detachment attempts were made with the coil.(b)(6) total coils implanted before and after the malfunctioned coil.The patient was being treated for hemorrhage, not ischemic.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: product analysis of (b)(4), lot no:224589577 found no damages or irregularities with the introducer sheath.The actuator interface was securely attached to the coupler tube.The break indicator was still intact.There were no evidence of detachment attempts at these locations.No damages or irregularities were found with the pusher.The shield coil was undamaged.The coin was still against the lumen stop.The implant coil was still attached to the pusher.The implant coil was stretched and broken with the polypropylene filament also broken.A manual detachment was then attempted by breaking the pusher at the break indicator, and the release wire was retracted, detaching the implant coil with no issues.No other anomalies could be observed.Based on the analysis performed, the customer report of ¿premature detachment" was confirmed to be due to the implant coil break.No issues were found with the detachment subassemblies and no issues were observed when detaching the coil using the manual method.The implant coil was found stretched in addition to the break, likely due to advancing/retracting against resistance.However, customer reported no friction/difficulty during delivery, physician did not reposition the coil, did not rotate the pusher, continuous flush was not administered and vessel tortuosity as moderate.The reported lack of continuous flush potentially could have contributed towards resistance that would cause the coil to stretch/break, but the likely cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18257218
Report Number9612164-2023-05770
Device Sequence Number17921269
Product Code KRD
UDI-Device Identifier00847536020900
UDI-Public00847536020900
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number224589577
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/04/2023
02/10/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/03/2024
02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown